Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 280, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 27, 2001, 10:22 PM CDT for Pottawatomie County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2001, 10:22 PM CDT (03:22 UTC)
- Expired
- May 27, 2001, 11:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pottawatomie County, OK
The radar
The Norman radar (KTLX), 26 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| May 27, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 2 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2894 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
715 WUUS54 KOUN 280323 SVROKC OKC125-280400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1022 PM CDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA * UNTIL 1100 PM CDT * AT 1022 PM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS ENETERING NORTHWEST POTTAWATOMIE COUNTY NORTHWEST OF SHAWNEE. THE LINE WAS MOVING SOUTHEAST AT 45 MPH. WINDS IN EXCESS OF 60 MPH WILL OCCUR WITH THESE STORMS. * LOCATIONS IN THE WARNING INCLUDE BROOKSVILLE...EARLSBORO... MACOMB...MCLOUD...PINK...SHAWNEE AND TECUMSEH THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3547 9712 3511 9714 3517 9680 3546 9678 ANDRA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:41 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 27, 8:41 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 841 PM CDT SUN MAY 27 2001 DESPITE WIDESPREAD SEVERE T-STORMS ACROSS N OK... WHICH WILL SWEEP SE ACROSS MOST IF NOT ALL OF THE REST OF THE CWA OVERNIGHT... PREVIOUS FORECAST PACKAGE COVERED THINGS SO WELL THAT ONLY MINOR ADJUSTMENTS ARE NEEDED AT THIS TIME. WILL DROP THE PROBABILITY WORDING ACROSS N AND CENTRAL OK, AND UP POPS TO LIKELY/CATEGORICAL IN THE S, AS SOLID LINE OF CONVECTION ALONG LEADING EDGE OF MCS ENSURES THAT NEARLY ALL AREAS WILL GET A PIECE OF THE ACTION. STORMS AND ASSOCIATED SEVERE POTENTIAL WILL DECREASE BY OR JUST AFTER MIDNIGHT IN THE N AS THE COMPLEX MOVES S OF THESE AREAS. MAIN SEVERE THREAT EXPECTED TO BE DAMAGING WINDS AS THE ASSOCIATED COLD POOL ACCELERATES SE-WARD, BUT LARGE HAIL ALSO WILL REMAIN A THREAT WITH SOME OF THE CORES. FLASH FLOOD THREAT APPEARS TO BE LESSENING AS THE PRIMARY CONVECTIVE LINE IS PERPENDICULAR TO THE MOTION VECTOR, REDUCING THE THREAT OF TRAIN ECHOES. STILL NEED TO KEEP A MENTION OF HEAVY RAINFALL, THO. ZONE UPDATE OUT BY 9 PM. ANOTHER UPDATE WILL BE NEEDED AROUND MIDNIGHT TO ADDRESS TEMPORAL WORDING AND UPDATE THE PROGRESS OF THE MCS. 24 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 27, 6:51 PM CDT, 3 hours 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CDT SUN MAY 27 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM WOODS OK 1.00 INCH HAIL
05/27/01 WOODS CAPRON FD
0644 PM BURLINGTON OK .75 =INCH HAIL
05/27/01 ALFALFA SPOTTER REPORT
FMLocal storm report, May 27, 9:19 PM CDT, 1 hour 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
919 PM CDT SUN MAY 27 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 8 S FARGO OK 1.00 INCH HAIL
05/27/01 ELLIS REPORTED BY EOC
0821 PM 4 N ENID OK 60 MPH WIND GUST
05/27/01 GARFIELD ESTIMATED BY SPOTTER
0821 PM 4 N ENID OK .75 INCH HAIL
05/27/01 GARFIELD REPORTED BY SPOTTER
0802 PM 15 N GAGE OK 60 MPH WIND GUST
05/27/01 ELLIS ESTIMATED BY SPOTTER
0802 PM 15 N GAGE OK 1.00 INCH HAIL
05/27/01 ELLIS REPORTED BY SPOTTER
0805 PM 5 SW TANGIER OK 60 MPH WIND GUST
05/27/01 WOODWARD ESTIMATED BY SPOTTER
0805 PM 1 NE FARGO OK 60 MPH WIND GUST
05/27/01 ELLIS ESTIMATED BY SPOTTER
0800 PM SHATTUCK OK 70 MPH WIND GUST
05/27/01 ELLIS ESTIMATED BY SPOTTER
0800 PM 21 NNE MOORELAND OK 64 MPH WIND GUST
05/27/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
0755 PM 21 NNE MOORELAND OK 65 MPH WIND GUST
05/27/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
0750 PM 21 NNE MOORELAND OK 66 MPH WIND GUST
05/27/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
0725 PM 1 SW BUFFALO OK 60 MPH WIND GUST
05/27/01 HARPER MEASURED BY OKLAHOMA
MESONET
0705 PM 1 SSW CHEROKEE OK 60 MPH WIND GUST
05/27/01 ALFALFA MEASURED BY OKLAHOMA
MESONET
0758 PM 6 N MOORELAND OK 60 MPH WIND GUST
05/27/01 WOODWARD ESTIMATED BY SPOTTER
0740 PM 21 NE MOORELAND OK 60 MPH WIND GUST
05/27/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
0740 PM 16 NNE FREEDOM OK 66 MPH WIND GUST
05/27/01 WOODS MEASURED BY OKLAHOMA
MESONET
0745 PM 16 NNE FREEDOM OK 62 MPH WIND GUST
05/27/01 WOODS MEASURED BY OKLAHOMA
MESONET
0720 PM BUFFALO OK .75 INCH HAIL
05/27/01 HARPER REPORTED BY EOC
0710 PM 5 N SELMAN OK WIND DAMAGE
05/27/01 HARPER CARPORT DESTROYED AND STORM
DOOR BLOWN AWAY
PUBLIC REPORT
0745 PM 6 N MAY OK WIND DAMAGE
05/27/01 HARPER POWER POLES SNAPPED AND
TRACTOR TRAILER OVERTURNED
REPORTED BY SPOTTER
0725 PM 2 S BUFFALO OK 60 MPH WIND GUST
05/27/01 HARPER ESTIMATED BY SPOTTER
0730 PM 1 SW BUFFALO OK 68 MPH WIND GUST
05/27/01 HARPER MEASURED BY OKLAHOMA
MESONET
0700 PM CHEROKEE OK .88 INCH HAIL
05/27/01 ALFALFA REPORTED BY EOC
0721 PM CHEROKEE OK 60 MPH WIND GUST
05/27/01 ALFALFA ESTIMATED BY EOC
0710 PM 1 SSW CHEROKEE OK 62 MPH WIND GUST
05/27/01 ALFALFA MEASURED BY OKLAHOMA
MESONET
LANEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:08 PM CDT | Tornado Warning | OUN | Harper | 52 min |
| May 27, 7:26 PM CDT | Tornado Warning | OUN | Alfalfa | 34 min |
| May 27, 7:33 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 42 min |
| May 27, 7:50 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 55 min |
| May 27, 8:01 PM CDT | Severe Thunderstorm Warning | OUN | Major | 44 min |
| May 27, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 30 min |
| May 27, 8:23 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 37 min |
| May 27, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Roger Mills | 47 min |
| May 27, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 50 min |
| May 27, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 34 min |
| May 27, 8:50 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 40 min |
| May 27, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 34 min |
| May 27, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 30 min |
| May 27, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 65 min |
| May 27, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 65 min |
| May 27, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 64 min |
| May 27, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 64 min |
| May 27, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 64 min |
| May 27, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 61 min |
| May 27, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 53 min |
| May 27, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 30 min |
| May 27, 10:32 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 58 min |
| May 27, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 62 min |
| May 27, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 42 min |
| May 27, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 42 min |
| May 27, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 42 min |
| May 27, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 63 min |
| May 27, 11:01 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 29 min |
| May 27, 11:10 PM CDT | Tornado Warning | OUN | Carter | 35 min |
| May 27, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 47 min |
| May 27, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Marshall | 61 min |
| May 27, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 61 min |
| May 27, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray | 61 min |
| May 27, 11:46 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 29 min |
| May 27, 11:53 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 37 min |
| May 28, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 30 min |
| May 28, 12:21 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 54 min |
| May 28, 12:21 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 54 min |
| May 28, 1:50 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 40 min |
| May 28, 2:17 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.